Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 31, 2017, 4:47 AM PDT. It took effect at Aug 31, 2017, 11:00 AM PDT. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2017, 4:47 AM PDT (11:47 UTC)
- In effect from
- Aug 31, 2017, 11:00 AM PDT
- Expired
- Sep 2, 2017, 8:00 AM PDT
- In force
- 45 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
463 WWUS86 KSTO 311147 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 447 AM PDT Thu Aug 31 2017 ...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE LATE THURSDAY THROUGH SATURDAY MORNING... .Very strong high pressure bringing a prolonged period of very hot and dry weather. Periods of dry, locally breezy northerly winds causing critical fire weather conditions over the Coastal Range, west side of the Sacramento Valley and surrounding northern and northeastern foothills. CAZ264-279-010600- /O.UPG.KSTO.FW.A.0005.170901T0400Z-170902T1500Z/ /O.NEW.KSTO.FW.W.0006.170831T1800Z-170902T1500Z/ Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 447 AM PDT Thu Aug 31 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT SATURDAY FOR BREEZY, DRY NORTH WINDS FOR FIRE WEATHER ZONES 264 AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 AM PDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 264. Fire weather zone 279. * WIND...Local north wind gusts up to 20-25 mph possible. * HUMIDITY...Daytime humidity 7 to 15 percent, recovering only to 20 to 30 percent overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-215-216-263-266-010600- /O.NEW.KSTO.FW.W.0006.170831T1800Z-170902T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- 447 AM PDT Thu Aug 31 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT SATURDAY FOR BREEZY, DRY NORTH WINDS FOR FIRE WEATHER ZONES 213, 215, 216, 263, AND 266... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 AM PDT Saturday. * AFFECTED AREA...Fire weather zone 213. Fire weather zone 215. Fire weather zone 216. Fire weather zone 263. Fire weather zone 266. * WIND...Local north wind gusts up to 20-25 mph possible. * HUMIDITY...Daytime humidity 7 to 15 percent, recovering only to 20 to 30 percent overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
5 follow-up statements
113 WWUS86 KSTO 312206 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 306 PM PDT Thu Aug 31 2017 ...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE LATE THURSDAY THROUGH SATURDAY MORNING... .Very strong high pressure bringing a prolonged period of very hot and dry weather. Periods of dry, locally breezy northerly winds causing critical fire weather conditions over the Coastal Range, west side of the Sacramento Valley and surrounding northern and northeastern foothills. CAZ213-215-216-263-264-266-279-011200- /O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 306 PM PDT Thu Aug 31 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR BREEZY, DRY NORTH WINDS FOR FIRE WEATHER ZONES 213, 215, 216, 263, AND 266... * AFFECTED AREA...Fire weather zone 213. Fire weather zone 215. Fire weather zone 216. Fire weather zone 263. Fire weather zone 266. * WIND...Local north wind gusts up to 20-25 mph possible. * HUMIDITY...Daytime humidity 7 to 15 percent, recovering only to 20 to 30 percent overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
623 WWUS86 KSTO 011001 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 301 AM PDT Fri Sep 1 2017 ...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE LATE THURSDAY THROUGH SATURDAY MORNING... .Very strong high pressure bringing a prolonged period of very hot and dry weather. Periods of dry, locally breezy northerly winds causing critical fire weather conditions over the Coastal Range, west side of the Sacramento Valley and surrounding northern and northeastern foothills. CAZ213-215-216-263-264-266-279-020015- /O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 301 AM PDT Fri Sep 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR gusty winds and low RH FOR FIRE WEATHER ZONES 213, 215, 216, 263, 264, 266, AND 279... * AFFECTED AREA...Fire weather zone 213.Fire weather zone 215.Fire weather zone 216.Fire weather zone 263.Fire weather zone 264.Fire weather zone 266.Fire weather zone 279. * WIND...Local north wind gusts up to 20-25 mph possible. * HUMIDITY...Daytime humidity 7 to 15 percent, recovering only to 20 to 30 percent overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
494 WWUS86 KSTO 011414 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 714 AM PDT Fri Sep 1 2017 ...VERY HOT AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS POSSIBLE LATE THURSDAY THROUGH SATURDAY MORNING... .Very strong high pressure bringing a prolonged period of very hot and dry weather. Periods of dry, locally breezy northwesterly winds causing critical fire weather conditions over the Coastal Range, west side of the Sacramento Valley and surrounding northern and northeastern foothills. CAZ213-215-216-263-264-266-279-021200- /O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 714 AM PDT Fri Sep 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 263, 264, 266, AND 279... * AFFECTED AREA...Fire weather zone 213.Fire weather zone 215.Fire weather zone 216.Fire weather zone 263.Fire weather zone 264.Fire weather zone 266.Fire weather zone 279. * WIND...north to northwest winds 10 to 15 mph. * HUMIDITY...Daytime humidity 7 to 15 percent, recovering only to 20 to 30 percent overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
977 WWUS86 KSTO 021213 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 513 AM PDT Sat Sep 2 2017 ...VERY WARM AND DRY CONDITIONS WITH LOCALLY GUSTY WINDS INTO SATURDAY MORNING... .Very strong high pressure has brought a prolonged period of very hot and dry weather. Low humidity and locally breezy northwesterly winds are causing critical fire weather conditions over the Coastal Range, west side of the Sacramento Valley and surrounding northern and northeastern foothills. CAZ213-215-216-263-264-266-279-021500- /O.CON.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 513 AM PDT Sat Sep 2 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 263, 264, 266, AND 279... * AFFECTED AREA...Fire weather zone 213.Fire weather zone 215.Fire weather zone 216.Fire weather zone 263.Fire weather zone 264.Fire weather zone 266.Fire weather zone 279. * WIND...north to northwest winds 5 to 15 mph. * HUMIDITY...Humidity recovery only to 20 to 30 percent this morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
235 WWUS86 KSTO 021501 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 801 AM PDT Sat Sep 2 2017 CAZ213-215-216-263-264-266-279-021615- /O.EXP.KSTO.FW.W.0006.000000T0000Z-170902T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 801 AM PDT Sat Sep 2 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 263, 264, 266, AND 279... Winds are decreasing this morning, so the Red Flag Warning will be allowed to expire at 8 am PDT. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 31, 3:53 AM PDT, 54 minutes earlier.
Area forecast discussion, Aug 31, 3:53 AM PDT, 54 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 353 AM PDT Thu Aug 31 2017 .SYNOPSIS... Very hot weather returns with record highs likely over the Labor Day Holiday weekend. Increasing risk of showers and thunderstorms next week, mainly over the mountains. && .DISCUSSION... Northerly winds bringing some smoke from wildfires down into the northern Sacramento Valley. Elsewhere, skies are clear as high pressure builds over the region. Current temperatures are a little cooler compared to 24 hours ago and range from the 40s in the mountain valleys to the lower 70s across the milder portions of the Sacramento Valley. Hotter weather returns today and is forecast to peak on Friday and Saturday as strong high pressure covers the area and the marine layer is suppressed. Maximum temperatures will likely be around 110 or higher throughout the Central Valley on Friday and Saturday, though the amount of smoke from area wildfires may affect the forecast. Southeasterly flow aloft returns Saturday and increases Sunday as the ridge moves over the interior West allowing monsoon flow to return. Elevated moisture and instability is forecast make it into the Sierra south of Tahoe later Saturday for a slight chance of thunderstorms, then spread further north and west early next week. Temperatures may edge down a bit beginning Sunday as some mid and high clouds work their way north, and a Delta Breeze may bring a little additional cooling beginning Saturday night. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Phasing of the Ern Pac High and the westward displaced 4-Corners High likely to occur on Sun with models forecast the strong blocking pattern to continue over the Wrn Conus. Again some westward displacement may occur Tue/Wed as a downstream trof gets carved out over the Ern Conus. This will continue the above normal temp pattern through the first half of next week as well. There is some certainty that beginning on Sun and continuing through the extended period that monsoon moisture and eventually remains of T.S. Lidia (off the srn tip of Baja) will advect into Norcal as the steering flow turns SEly and Sly around the strong Great Basin area High. This will increase the chance for thunderstorms in our area, mainly over the mtns, but would not rule out nocturnal storms or even storms in the Valley sometime during the EFP. The increased cloud cover will likely moderate maxes some, but keep mins elevated at night along with an increase in humidity. It may feel more humid than usual for most Norcal residents. Looking at the WR Tool Kit we noted the NAEFS 850 mbs temps will not change appreciably Mon-Wed (around 24-28 over our CWA) and then moderate to around 24 on Thu. This is more likely the influence of an approaching Pac trof from the GFS/GEM, while the ECMWF retrogrades the Great Basin High. This is the hotter, drier scenario. The previous models also handle a weak cut off a little differently than the ECM as it slides Nwd just off the CA Coast during the period. This scenario would bring some modest cooling, mainly to the Delta influenced areas. Our forecast temps generally followed the 850 mbs return intervals (RI) of the WR Toolkit. Mon going with a 2-5 yr RI, and then backing off to near normal Tue-Thu. This will still correlate with maxes above 100, but variable cloud cover could moderate temps a couple of degrees. But, the increased humidity may make it feel just as hot. JHM && .AVIATION... VFR conditions except for areas of smoke from region wild fires causing MVFR vsbys. Local CIGS due to smoke layer near fires but away from the fire source the smoke layer should rise/thin especially with daytime heating/mixing. Light to moderate Nly flow developing over Norcal with sustained and/or gusts mainly in the 10-20 kts range, generally W side of Sac Vly and into Solano Co. && .STO WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from noon today to 8 PM PDT Monday for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta- Central Sacramento Valley-Clear Lake/Southern Lake County- Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Red Flag Warning from 11 AM this morning to 8 AM PDT Saturday for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake- Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit. &&
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.